Research

Shift for nonsymmetric generalised eigenvalue problems


Reference:

Berns-Muller, J. and Spence, A., 2006. Shift for nonsymmetric generalised eigenvalue problems. SIAM Journal On Matrix Analysis and Applications (SIMAX), 28 (4), pp. 1069-1082.

Related documents:

[img]
Preview
PDF (Spence_SIAM_JMAA.pdf) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (167kB) | Preview

    Official URL:

    http://scitation.aip.org/journals/doc/SIAMDL-home/jrnls/top.jsp?key=SJMAEL

    Abstract

    In this paper we analyze inexact inverse iteration for the nonsymmetric generalized eigenvalue problem Ax = λMx, where M is symmetric positive definite and the problem is diagonalizable. Our analysis is designed to apply to the case when A and M are large and sparse and preconditioned iterative methods are used to solve shifted linear systems with coefficient matrix A − σM. We prove a convergence result for the variable shift case (for example, where the shift is the Rayleigh quotient) which extends current results for the case of a fixed shift. Additionally, we consider the approach from [V. Simoncini and L. Elden, BIT, 42 (2002), pp. 159–182] to modify the right-hand side when using preconditioned solves. Several numerical experiments are presented thatillustrate the theory and provide a basis for the discussion of practical issues.

    Details

    Item Type Articles
    CreatorsBerns-Muller, J.and Spence, A.
    DOI10.1137/050623255
    Uncontrolled Keywordseigenvalue approximation, inverse iteration, iterative methods
    DepartmentsFaculty of Science > Mathematical Sciences
    RefereedYes
    StatusPublished
    ID Code173
    Additional InformationThis is the author's final, peer-reviewed version. ©Society for Industrial and Applied Mathematics

    Export

    Actions (login required)

    View Item

    Document Downloads

    More statistics for this item...